Author Topic: Propercia/Finasteride  (Read 3066 times)

Offline celtic67

  • Member
  • *
  • Posts: 2
Hi,
I had gyno surgery approx 3 weeks ago. Over the last 3 -4 years I have been using Finasteride (in the form of Propecia & Proscar).  I had Gyno since puberty so I don't if and how much Finasteride contributed to the Gyno.
Is it possible to go back on Propecia after surgery or will the Gyno return. I read somewhere that someone takes 1mg on a 3 day cycle to reduce the side affects as the Finasteride stays in your system for 3 days.
If this is not an option are their any herbal treatments to take that may help maintain or slow down the thinning?

Linkback: https://www.gynecomastia.org/forum/index.php?topic=11475.0

Offline 1750

  • Member
  • *
  • Posts: 3
celtic67 -

how long have you been off finasteride?

Fin works by reducing 5AR (dht) which causes your body to produce more testosterone. Excess Testosterone can convert to estrogen giving some users the side effects of Gyno.
The inhibition of DHT can also cause your prolactin levels to go out of the ordinary range.
Your best bet is to stay off fin for a while longer and have the following tests done while it is out of your system:
FSH
LH
Prolactin
Oestradiol
Testosterone S
SHBG
DHEAS
FAI
....and of course....DHT

Once these tests have been done go back onto a lower dosage of .5mg (instead of 1mg) of finasteride each day.
After 3 weeks of using finasetride again... get the same blood tests done.
Obviously if prolactin / oestadiol etc are higher than whilst you're not on fin then potentially they could cause your gyno to come back....
There are ways of staying on finasteride and counteracting it's side effects though too...

Offline Paa_Paw

  • Senior Moderator
  • Senior Member
  • *****
  • Posts: 4780
We hear from people regularly who have used finasteride.

The condition is called male pattern baldness,------Girls don't get it.

Finasteride stays in your system for a rather long time. It is one of the drugs that would eliminate you as a potential blood donor for example.

Women of child bearing age should not even come in contact with the dust of broken tablets etc.

In a very small number of men, it has been associated with hypogonadism which can be very difficult to treat.

Face it, few verile men have a full head of hair.
Grandpa Dan

Offline Hypo-is-here

  • Senior Member
  • *****
  • Posts: 2210
You might be able to find help regarding finasteride based problems here;

http://finasteride.jconserv.net/index.php


 

SMFPacks CMS 1.0.3 © 2021